Wiener Index, Harary Index, and Szeged Index of the Total Graph on Z_(p^k )

Wahyu Ulyafandhie Misuki, Sugi Guritman, Bib Paruhum Silalahi, Sita Armi Aulia

Abstract


Although total graphs over Z_(p^k ) have been investigated previously, the structural and topological consequences of defining adjacency using the set of nonzero zero divisors have not been explored. Moreover, the Szeged index for this class of total graphs has not yet been established. This study investigates the total graph over Z_(p^k ) with adjacency defined by nonzero zero divisors. Using algebraic and graph-theoretic methods, a coset-based partition induced by the canonical homomorphism onto Z_(p^k ) is employed to characterize the graph structure, determine its distance distribution, and derive its topological indices. The total graph is shown to be disconnected and decomposes into components determined by pairs of cosets, each of which is a modified complete or complete bipartite graph. Closed-form formulas for the Wiener, Harary, and Szeged indices are derived as functions of p and k, and each connected component is shown to have bounded diameter. These results provide a structural characterization and closed-form formulas for the Wiener, Harary, and Szeged indices of this class of total graphs, thereby extending algebraic graph theory and enriching the study of topological graph invariants.

Keywords


Wiener Index; Harary Index; Szeged Index Total Graph; Modulo Integer Ring.

Full Text:

DOWNLOAD [PDF]

References


Abdollahi, A. (2008). Commuting graphs of full matrix rings over finite fields. Linear Algebra and Its Applications, 428(11–12), 2947–2954. https://doi.org/10.1016/j.laa.2008.01.036

Abdollahi, A., Akbari, S., & Maimani, H. R. (2006). Non-commuting graph of a group. Journal of Algebra, 298(2), 468–492. https://doi.org/10.1016/j.jalgebra.2006.02.015

Abdollahi, A., & Zarrin, M. (2010). Non-Nilpotent Graph of a Group. Communications in Algebra, 38(12), 4390–4403. https://doi.org/10.1080/00927870903386460

Alimon, N. I., Sarmin, N. H., & Erfanian, A. (2020). The topological indices of the non-commuting graph for symmetric groups. ASM Science Journal, 13(1), 1–5. https://doi.org/10.32802/asmscj.2020.sm26(1.28)

Anderson, D. F., & Badawi, A. (2008). The total graph of a commutative ring. Journal of Algebra, 320(7), 2706–2719. https://doi.org/10.1016/j.jalgebra.2008.06.028

Anderson, D. F., & Livingston, P. S. (1999). Article ID jabr. Journal of Algebra, 217, 434–447. https://doi.org/10.1006/JABR.1998.7840

Das, A. K., & Nongsiang, D. (2015). On the Genus of the Nilpotent Graphs of Finite Groups. Communications in Algebra, 43(12), 5282–5290. https://doi.org/10.1080/00927872.2014.974256

Diestel, R. (2017). Graph Theory, 5th edition 2017.

Dorbidi, H. R. (2016). A note on the coprime graph of a group. International Journal of Group Theory, 5(4), 17–22. https://doi.org/10.22108/IJGT.2016.9125

Fitriani, I. N., & Kurniawan, V. Y. (2024). Algorithm For Constructing The Triple Unit Graph Of Type II of Ring ℤn Using Python. Barekeng, 18(3), 1639–1648. https://doi.org/10.30598/barekengvol18iss3pp1639-1648

Fraleigh, J. B. (2003). A First Course in Abstract Algebra. In Pearson Education India. Pearson Education India.

Gayatri, M. R., Fadhilah, R., Lestari, S. T., Pratiwi, L. F., Abdurahim, A., & Wardhana, I. G. A. W. (2023). Indeks Topologi dari Graf Koprima untuk Grup Dihedral dengan Orde Pangkat Prima. Jurnal Diferensial, 5(2), 126–134. https://doi.org/10.35508/jd.v5i2.12462

Gayatri, M. R., Nurhabibah, N., Aini, Q., Awanis, Z. Y., Salwa, S., & Wardhana, I. G. A. W. (2023). The Clique Number and The Chromatics Number Of The Coprime Graph for The Generalized Quarternion Group. JTAM (Jurnal Teori Dan Aplikasi Matematika), 7(2), 409. https://doi.org/10.31764/jtam.v7i2.13099

Gutman, I., & Polansky, O. E. (2022). Mathematical Concepts in Organic Chemistry. In Library of Congress Cataloging. https://doi.org/10.1515/9783112570180

Hamm, J., & Way, A. (2021). Parameters of the Coprime Graph of a Group. International Journal of Group Theory, 10(3), 137–147. https://doi.org/10.22108/ijgt.2020.112121.1489

Hua, H., Das, K. C., & Wang, H. (2019). On atom-bond connectivity index of graphs. Journal of Mathematical Analysis and Applications, 479(1), 1099–1114. https://doi.org/10.1016/j.jmaa.2019.06.069

Husni, M. N., Syafitri, H., Siboro, A. M., Syarifudin, A. G., Aini, Q., & Wardhana, I. G. A. W. (2022). the Harmonic Index and the Gutman Index of Coprime Graph of Integer Group Modulo With Order of Prime Power. Barekeng, 16(3), 961–966. https://doi.org/10.30598/barekengvol16iss3pp961-966

Islam, T. U., Mufti, Z. S., Ameen, A., Aslam, M. N., & Tabraiz, A. (2021). On Certain Aspects of Topological Indices. Journal of Mathematics, 2021(1), 9913529. https://doi.org/10.1155/2021/9913529

Juliana, R., Masriani, M., Wardhana, I. G. A. W., Switrayni, N. W., & Irwansyah, I. (2020). COPRIME GRAPH OF INTEGERS MODULO n GROUP AND ITS SUBGROUPS. Journal of Fundamental Mathematics and Applications (JFMA), 3(1), 15–18. https://doi.org/10.14710/jfma.v3i1.7412

Khadikar, P. V., Deshpande, N. V., Kale, P. P., Dobrynin, A., Gutman, I., & Domotor, G. (1995). The Szeged Index and an Analogy with the Wiener Index. Journal of Chemical Information and Computer Sciences, 35(3), 547–550. https://doi.org/10.1021/ci00025a024

Kharkongor, D., Boro, L., Singh, M. M., & Dutta, S. (2023). Topological indices of total graph of the ring ZոZm. TWMS Journal Of Applied And Engineering Mathematics., 13(4), 1434–1445. http://jaem.isikun.edu.tr/web/index.php/current/122-vol13no4/1126

Knor, M., Skrekovski, R., & Tepeh, A. (2016). Mathematical aspects of wiener index. Ars Mathematica Contemporanea, 11(2), 327–352. https://doi.org/10.26493/1855-3974.795.ebf

Kurniawan, V. Y., Ekasiw, C. F., & Wiyono, S. B. (2025). The Triple Identity Graph of the Ring Zn. Barekeng, 19(4), 2521–2530. https://doi.org/10.30598/barekengvol19iss4pp2521-2530

Ma, X., Wei, H., & Yang, L. (2014). The Coprime graph of a group. International Journal of Group Theory, 3(3), 13–23. https://doi.org/10.22108/ijgt.2014.4363

Mansoori, F., Erfanian, A., & Tolue, B. (2016). Non-coprime graph of a finite group. AIP Conference Proceedings, 1750(1), 050017. https://doi.org/10.1063/1.4954605

Meinawati, R., Kurniawan, V. Y., & Kurdhi, N. A. (2024). Algorithm for Constructing Total Graph of Commutative Ring. JTAM (Jurnal Teori Dan Aplikasi Matematika), 8(2), 351. https://doi.org/10.31764/jtam.v8i2.19850

Misuki, W. U., Wardhana, I. G. A. W., Switrayni, N. W., & Irwansyah. (2021). Some results of non-coprime graph of the dihedral group D2n for n a prime power. AIP Conference Proceedings, 2329(1), 020005. https://doi.org/10.1063/5.0042587

Munandar, A. (2023). Some Properties on Coprime Graph of Generalized Quaternion Groups. Barekeng, 17(3), 1373–1380. https://doi.org/10.30598/barekengvol17iss3pp1373-1380

Nikmehr, M., Heidarzadeh, L., & Soleimani, N. (2014). Calculating different topological indices of total graph of â. Studia Scientiarum Mathematicarum Hungarica, 51(1), 133–140. https://doi.org/10.1556/SScMath.51.2014.1.1270

Nurhabibah, N., Syarifudin, A. G., & Wardhana, I. G. A. W. (2021). Some Results of The Coprime Graph of a Generalized Quaternion Group Q_4n. InPrime: Indonesian Journal of Pure and Applied Mathematics, 3(1), 29–33. https://doi.org/10.15408/inprime.v3i1.19670

Pinter, C. C. (2010). A Book of Abstract Algebra, Second Edition. In Dover Publications, Inc., Mineola, New York. Dover Publications.

Plavšić, D., Nikolić, S., Trinajstić, N., & Mihalić, Z. (1993). On the Harary index for the characterization of chemical graphs. Journal of Mathematical Chemistry, 12(1), 235–250. https://doi.org/10.1007/BF01164638

Putra, L. R. W., Awanis, Z. Y., Salwa, Aini, Q., & Wardhana, I. G. A. W. (2022). Power Graph Representation Groups of Integer Modulo With the Order of Power of Prime Number. BAREKENG: Jurnal Ilmu Matematika Dan Terapan, 17(3), 1393–1400. https://doi.org/10.30598/barekengvol17iss3pp1393-1400

Sarmin, N. H., Alimon, N. I., & Erfanian, A. (2020). Topological Indices of the Non-commuting Graph for Generalised Quaternion Group. Bulletin of the Malaysian Mathematical Sciences Society, 43(5), 3361–3367. https://doi.org/10.1007/s40840-019-00872-z

Syarifudin, A. G., Santi, L. M., Faradiyah, A. R., Wijaya, V. R., & Suwastika, E. (2023). Topological Indices of the Relative Coprime Graph of the Dihedral Group. JTAM (Jurnal Teori Dan Aplikasi Matematika), 7(3), 698. https://doi.org/10.31764/jtam.v7i3.14913

Wiener, H. (1947). Structural Determination Of Paraffin Boiling Points [Costribution From Department Of Chemistry, Brooklyn College] Structural Determination. Journal of the American Chemical Society, 69(1), 17-20, 730(1940), 1945–1948. https://doi.org/10.1021/ja01193a005

Zahidah, S., Mahanani, D. M., & Oktaviana, K. L. (2021). Connectivity Indices of Coprime Graph of Generalized Quaternion Group. Journal of the Indonesian Mathematical Society, 27(3), 285–296. https://doi.org/10.22342/jims.27.3.1043.285-296




DOI: https://doi.org/10.31764/jtam.v10i4.39846

Refbacks

  • There are currently no refbacks.


Copyright (c) 2026 Wahyu Ulyafandhie Misuki, Sugi Guritman, Bib Paruhum Silalahi, Sita Armi Aulia

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.

_______________________________________________

JTAM already indexing:


_______________________________________________

Creative Commons License

JTAM (Jurnal Teori dan Aplikasi Matematika)
is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License

______________________________________________

_______________________________________________

_______________________________________________

JTAM (Jurnal Teori dan Aplikasi Matematika) Editorial Office: